# SDR LF1RN20PT030422

- Difficulty date: March 4, 2022
- Submitted: March 15, 2022
- Operation: General aviation
- Aircraft: N20PT
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636771
- Aircraft time: 300 hours
- System (JASC): 7400 · Ignition System
- Part: None
- Part number: M3611
- Condition: Worn
- Location: Zone 400
- Part time: 300 hours
- Component: Magneto, Slick
- Stage of operation: TX
- How discovered: C
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

OWNER REPORTED THE MAG DROP ON THE LEFT MAGNETO WAS EXCESSIVE. PERFORMED A GROUND RUN AND CONFIRMED THE RPM DROP WAS OVER 150 RPM. CHECKED MAGNETO TO ENGINE TIMING AND FOUND TO BE RETARDED BY 6 DEGREES. REMOVED THE LH MAGNETO, DISASSEMBLED AND INSPECTED. FOUND THE MAGNETO CAM WORN EXCESSIVELY. THE MAGNETO TIMING WAS CHECKED 100 HOURS PREVIOUS WITH NO DISCREPANCY NOTED. SLICK SB 1-12 DOES NOT APPLY TO THIS UNIT. REPLACED MAGNETO CAM WITH NEW UNIT P/N M3611 AND REINSTALLED MAG ON ENGINE. WE FEEL THAT THE WEAR EXHIBITED ON THE POINTS IS EXCESSIVE GIVEN THE TIME ON THE ENGINE/MAGNETO.
